Mineral Bluff, GA
A 22-year-old male asked:
Seizure doctor*** i had an eeg done. i was on lamictal, keppra, (levetiracetam) and dilantin iv drip. will those meds cause the eeg to give an inaccurate result?
1 doctor answer • 2 doctors weighed in
Neurology 34 years experience
Usually we stop meds: In our hospital setting we generally ask patients to stop their anti-seizure medications a couple of days before an EEG unless it is absolutely critical and impossible to stop their medications. So the answer to your question is YES....it is possible that the EEG will be less sensitive to actual electrical abnormalities which are being masked by the medications.
Created for people with ongoing healthcare needs but benefits everyone.
3.9k viewsReviewed >2 years ago
Last updated Sep 11, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.